Alert archive / California / High Wind Watches in 2006
High Wind Watch 13, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind watch at Nov 28, 2006, 11:21 AM PST for San Bernardino County, California; Mohave County, Arizona. It took effect at Nov 29, 2006, 6:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 28, 2006, 11:21 AM PST (19:21 UTC)
- In effect from
- Nov 29, 2006, 6:00 AM PST
- Expired
- Nov 28, 2006, 7:35 PM PST
- In force
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 7.4 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1242 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 281921 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1121 AM PST TUE NOV 28 2006 CAZ523>525-290330- /O.CON.KVEF.WI.Y.0033.000000T0000Z-061129T0400Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOHAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 1121 AM PST TUE NOV 28 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. DUE TO THE STRONG GUSTY WINDS...TRAVELERS ALONG INTERSTATE 15 AND 40 SHOULD USE EXTRA CAUTION TODAY AND INTO THE EARLY EVENING HOURS. SOME AREAS THAT EXPERIENCE THE STRONGEST GUSTS MAY SEE VISIBILITY REDUCED IN BLOWING DUST AND SAND. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AZZ002-036-CAZ527-NVZ021-290330- /O.NEW.KVEF.HW.A.0013.061129T1400Z-061130T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 1121 AM PST TUE NOV 28 2006 /1221 PM MST TUE NOV 28 2006/ ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY AFTERNOON. A STRONG COLD FRONT IS EXECTED TO MOVE SOUTH ACROSS THE AREA ON WEDNESDAY BRINGING VERY STRONG AND GUSTY NORTHERLY WINDS TO THE LAKE MEAD NATIONAL RECREATION AREA AND ALONG THE COLORADO RIVER VALLEY. SUSTAINED WINDS OF 20 TO 35 MPH AND GUSTS TO 50 MPH ARE POSSIBLE OVER A WIDE AREA. LOCALIZED SUSTAINED WINDS NEAR 40 MPH WITH GUSTS APPROACHING OR EXCEEDING 60 MPH ARE POSSIBLE IN FAVORED NORTH TO SOUTH CHANNELS. BOATERS SHOULD EXERCISE EXTREME CAUTION IF VENTURING OUT ONTO AREA LAKES ON WEDNESDAY...OR CONSIDER POSTPONING THEIR ACTIVITIES UNTIL AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR FORECASTS FOR THE LATEST INFORMATION. $$
1 follow-up statement
000 WWUS75 KVEF 290335 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 735 PM PST TUE NOV 28 2006 CAZ523>525-290445- /O.CAN.KVEF.WI.Y.0033.000000T0000Z-061129T0400Z/ WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-MORONGO BASIN- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN...BAKER... MOHAVE NATIONAL PRESERVE...MORONGO VALLEY...YUCCA VALLEY... JOSHUA TREE...TWENTYNINE PALMS 735 PM PST TUE NOV 28 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED TO BELOW 20 MPH ACROSS SAN BERNARDINO COUNTY EARLY THIS EVENING. THOUGH WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA...OCCASIONAL GUSTS TO 35 MPH ARE STILL POSSIBLE LATE THIS EVENING. $$ AZZ002-036-CAZ527-NVZ021-291200- /O.UPG.KVEF.HW.A.0013.061129T1400Z-061130T0200Z/ /O.NEW.KVEF.WI.Y.0034.061129T1400Z-061130T0200Z/ LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- INCLUDING THE CITIES OF...LAKE HAVASU...TOPOCK...NEEDLES... LAUGHLIN...BULLHEAD CITY...HOOVER DAM 735 PM PST TUE NOV 28 2006 /835 PM MST TUE NOV 28 2006/ ...WIND ADVISORY IN EFFECT FROM 6 AM PST /7 AM MST/ TO 6 PM PST /7 PM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM PST /7 AM MST/ TO 6 PM PST /7 PM MST/ WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG COLD FRONT IS EXPECTED TO MOVE SOUTH ACROSS THE AREA EARLY ON WEDNESDAY BRINGING VERY STRONG AND GUSTY NORTHERLY WINDS TO THE LAKE MEAD NATIONAL RECREATION AREA AND ALONG THE COLORADO RIVER VALLEY. SUSTAINED WINDS OF 20 TO 35 MPH AND GUSTS TO 45 MPH ARE POSSIBLE OVER A WIDE AREA. BOATERS SHOULD EXERCISE EXTREME CAUTION IF VENTURING OUT ONTO AREA LAKES ON WEDNESDAY...OR CONSIDER POSTPONING THEIR ACTIVITIES UNTIL AFTER THE WINDS SUBSIDE. AVOID THE OPEN WATER AND STAY CLOSE TO SHORE OR IN PROTECTED COVES AND INLETS. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE BOATING HAZARDOUS. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Nov 28, 10:06 AM PST, 1 hour 15 minutes earlier.
Area forecast discussion, Nov 28, 10:06 AM PST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1006 AM PST TUE NOV 28 2006 .SYNOPSIS...A STRONG PACIFIC STORM OVER THE WESTERN UNITED STATES WILL CONTINUE TO BRING ISOLATED SHOWERS TODAY TO MAINLY MOHAVE COUNTY ARIZONA AND LINCOLN COUNTY NEVADA WITH BREEZY TO WINDY CONDITIONS ELSEWHERE. COLDER AIR WILL ALSO BEGIN TO MOVE INTO THE AREA WITH DAY TIME TEMPERATURES DROPPING TO BELOW NORMAL TODAY AND THEN ANOTHER 5 TO 10 DEGREES COOLER ON WEDNESDAY. THIS COLDER AIR WILL LIKELY BRING THE FIRST FREEZING TEMPERATURES TO THE LOWER ELEVATIONS OF THE SOUTHERN GREAT BASIN AND MOJAVE DESERT REGION BY THURSDAY MORNING. && .UPDATE...NO UPDATE PLANNED THIS MORNING. CURRENT FORECAST APPEARS ON TRACK FOR THE MOST PART BUT WILL NEED TO MONITOR AS THE STORM SINKS SOUTHWARD TODAY. ONE ISSUE IS THE CURRENT WIND ADVISORY IN SAN BERN COUNTY FOR TODAY. WINDS HAVE BACKED OFF THIS MORNING BUT I DO EXPECT THAT THEY WILL INCREASE AGAIN BY LATE MORNING OR EARLY AFTERNOON...SO WILL KEEP THAT GOING. ALSO WILL BE ISSUING A HIGH WIND WATCH SHORTLY WHICH WILL BE VALID FOR WEDNESDAY ALONG THE COLORADO RIVER VALLEY AND THE LAKE MEAD NRA. THIS WILL BE FOR STRONG NORTH WINDS BEHIND A SURFACE FRONTAL PASSAGE. HOPE TO HAVE THIS PRODUCT OUT BEFORE NOON. .PREVIOUS DISCUSSION...259 AM SHORT TERM...A STRONG LOW PRESSURE SYSTEM REMAINS OVER THE SOUTHERN GREAT BASIN AND MOHAVE DESERT TODAY AND THEN SHIFTS OVER UTAH BY 12Z WEDNESDAY. WEAK PVA TO KEEP ISOLATED LIGHT SHOWERS ACROSS MAINLY NORTHERN MOHAVE COUNTY ARIZONA AND LINCOLN COUNTY TODAY AND INTO TONIGHT. HOWEVER MAIN PROBLEM WILL CONTINUE TO BE WINDS ACROSS MUCH OF THE SOUTHERN PORTION OF THE CWA. BEST GRADIENTS ACROSS SAN BERNARDINO COUNTY FOR TODAY AND WILL CONTINUE WIND ADVISORY THIS AREA. ALTHOUGH LOCAL GUSTS...ESPECIALLY OVER MOHAVE COUNTY MAY REACH ADVISORY CRITERIA...OVERALL MOST SPEEDS ACROSS THE REMAINDER OF THE CWA SHOULD REMAIN BELOW THE NEEDED GUSTS OF 40 MPH CRITERIA. WILL HIGHLIGHT BREEZY/WINDY HOWEVER. WITH THE EXCEPTION OF THE PRECIPITATION OF THE EASTERN PORTION...DRY CONDITIONS ELSEWHERE TODAY. AS THE TROUGH SHIFTS EAST TONIGHT...STRONG NORTHERLY FLOW ALOFT TO SHIFT OVER THE AREA WITH NORTH/SOUTH 100-120 PLUS KT JET...DEPENDING ON MODEL...OVER THE AREA. THIS ALONG WITH SURFACE HIGH BUILDING BEHIND COLD FRONT...FRONT EXPECTED THROUGH KLAS VALLEY AROUND 00Z WED...TO KICK NORTH WINDS UP ACROSS MUCH OF THE SOUTHERN PORTION OF THE CWA ON WEDNESDAY ALONG WITH STRONG COLD AIR ADVECTION. WILL LIKELY NEED LAKE WIND ADVISORY OVER THE COLORADO RIVER VALLEY/LAKE MEAD NRA ON WEDNESDAY...BUT MORE BROAD SCALE WIND ADVISORY MAY ALSO BE NEEDED AND WILL MONITOR THROUGH THE DAY TODAY. NORTHERLY FLOW ALOFT TO BECOME MORE NORTHWEST ON THURSDAY AS TROUGH CONTINUES EAST AND WEAK SHORT WAVE RIDGE MOVES OVER THE AREA. SURFACE GRADIENTS TO BEGIN TO RELAX FOR LESS WINDS ALSO. STRONG COLD AIR ADVECTION TO BEGIN PUSHING OVER THE AREA TODAY LOWERING TEMPS TO BELOW NORMAL THEN ANOTHER 5-10 DEGREES OF COOLING ON WEDNESDAY WILL RESULT IN POSSIBLE RECORD LOW MAX TEMPS OVER THE KLAS VALLEY ON WEDNESDAY. THIS THEN LEADS THE WAY TO THE FIRST FREEZING TEMPERATURES ACROSS THE LOWER ELEVATIONS OF THE SOUTHERN PORTION OF THE CWA THURSDAY MORNING WITH SOME AREAS EXPERIENCING MID 20S OR LOWER. DRY AND CONTINUED COOL TO CONTINUE INTO THURSDAY UNDER THE WEAK SHORT WAVE RIDGE. .LONG TERM...GFS/ECMWF/GEM ALL IN FAIRLY GOOD AGREEMENT OVER THE EXTENDED WITH AN ERN PAC RIDGE SLOWLY AMPLIFYING AND DRIFTING EASTWARD... KEEPING THE CWA IN DRY NW FLOW OVER THE WEEKEND. LATE SUNDAY AND MONDAY RIDGING WILL FLATTEN OUT AS THE NEXT WX MAKER ENTERS THE PAC. MODELS ARE PROGGING THIS ONE TO PASS NORTH OF THE CWA. WHILE LOOKING SIMILAR TO CURRENT WX SYSTEM...THE SHARP ERN PAC RIDGE LOOKS TO BE 10 DEG FARTHER EAST THAN CURRENT...WHICH WOULD KEEP MOST WX OUT OF THE CWA. RIGHT NOW...LOOKS LIKE ONLY IMPACT WILL BE INCREASED HIGH CLOUDS WITH ENSEMBLES INDICATING 0 POPS THROUGH EARLY NEXT WEEK. TEMPS WILL BEGIN TO RECOVER BACK TO NORMAL ON FRIDAY...CLOSE TO CLIMO NORMS BY THE BEGINNING OF NEXT WEEK. && .AVIATION...MOUNTAIN WAVE ACTIVITY STILL EVIDENT ACROSS THE CWA...AND WILL LAST THROUGH THE AFTERNOON TODAY AS STRONG WESTERLY WINDS PERSIST ALONG RIDGETOPS. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...KVGT...KDRA...KBIH...KDAG...KEED FOR DETAILS. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...WIND ADVISORY ZONE 523...524 AND 525 THROUGH 8 PM THIS EVENING. SALMEN/JENSEN/KENNEDY HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Nov 28, 11:00 AM PST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1100 AM PST TUE NOV 28 2006 CAZ523-524-291000- WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT- 1100 AM PST TUE NOV 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY CONTINUES OVER PORTIONS OF SAN BERNARDINO COUNTY TODAY. THE WINDS ARE EXPECTED TO INCREASE AS THE DAY WEARS ON AND COULD CREATE PROBLEMS FOR TRAVELERS ALONG INTERSTATE 15 AND 40. SEE RNONPWVEF FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG SURFACE COLD FRONT WILL MOVE THROUGH THE AREA EARLY WEDNESDAY BRINGING STRONG GUSTY WINDS TO MUCH OF SOUTHERN CALIFORNIA. A VERY COLD AIRMASS WILL BEGIN SETTLING INTO THE REGION BEHIND THE FRONT WITH MUCH BELOW NORMAL TEMPERATURES EXPECTED. TEMPERATURES THURSDAY AND FRIDAY MORNING WILL FALL BELOW FREEZING FOR THE FIRST TIME THIS SEASON IN THE LOWER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... NO SPOTTER ACTIVATION EXPECTED TODAY OR TONIGHT BUT SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WIND EVENTS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001-003-CAZ522-525-526-NVZ016-017-020-022-291000- NORTHWEST PLATEAU-NORTHWEST DESERTS-DEATH VALLEY NATIONAL PARK- MORONGO BASIN-CADIZ BASIN-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 1100 AM PST TUE NOV 28 2006 /1200 PM MST TUE NOV 28 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG SURFACE COLD FRONT WILL MOVE THROUGH THE AREA EARLY WEDNESDAY BRINGING STRONG GUSTY WINDS TO MUCH OF SOUTHERN NEVADA...NORTHWEST ARIZONA AND SOUTHERN CALIFORNIA. A VERY COLD AIRMASS WILL BEGIN SETTLING INTO THE REGION BEHIND THE FRONT WITH MUCH BELOW NORMAL TEMPERATURES EXPECTED AREA WIDE BY WEDNESDAY AFTERNOON. OVERNIGHT TEMPERATURES WILL FALL BELOW FREEZING FOR THE FIRST TIME THIS SEASON IN THE LOWER ELEVATIONS BOTH THURSDAY AND FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... NO SPOTTER ACTIVATION EXPECTED TODAY OR TONIGHT. AZZ002-036-CAZ527-NVZ021-291000- LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- 1100 AM PST TUE NOV 28 2006 /1200 PM MST TUE NOV 28 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG SURFACE COLD FRONT WILL MOVE THROUGH THE AREA ON WEDNESDAY BRINGING VERY STRONG GUSTY WINDS TO THE LAKE MEAD RECREATION AREA AND ALSO ALONG THE COLORADO RIVER VALLEY. SEE RNONPWVEF FOR DETAILS ON A HIGH WIND WATCH FOR THIS REGION. A COLD AIRMASS WILL SETTLE INTO THE REGION BEHIND THE FRONT WEDNESDAY NIGHT AND THURSDAY WITH MUCH BELOW NORMAL TEMPERATURES EXPECTED. OVERNIGHT TEMPERATURES WILL FALL TO NEAR FREEZING FOR THE FIRST TIME THIS SEASON THURSDAY AND FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... NO SPOTTER ACTIVATION EXPECTED TODAY OR TONIGHT.
Nearby
High Wind Watches in California, 2006High Wind Watches in Arizona, 2006High Wind Watches in Nevada, 2006Every high wind watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.